Fentanyl dose pediatric

Common Questions and Answers about Fentanyl dose pediatric

actiq

Avatar n tn I remember the pain quite well in spite of a huge dose of Versed (8 mg) along with 50 mg. of Benedryl, and 100 mcg. of Fentanyl. I am overweight, but not obese. A pediatric scope was used. I have endometriosis with obliteration of the cul-de-sac and 3 ovarian cysts that were not removed during laparoscopy because they were so inaccessible (10 weeks ago). My ovaries are adhered to the back of the uterus and my rectum is likely adhered to the vagina and cervix.
Avatar m tn Fentanyl can be very difficult to come off. The withdrawals seem to be harsher and last longer than other opioids. But you are lucky to only be at 12 mg over 4 weeks. Did your doctor have you on something else before he put you on the Fentanyl? I ask that because Fentanyl isn't normally used as a first-line drug for pain. If you were on something else, that would factor into your withdrawal. You can read lots of withdrawal hints over on the Substance Abuse forum.
Avatar m tn Hello Novermhead, You've asked a good question. Oxycontin is a sustained release medication and I am surprised that you are taking four, 40mgs tablets per day. According to the conversion charts that I normally refer to the fentanyl patch would need to be 125 mcg to equal what you are taking now, which would be delivered over a 72 hour period.
Avatar m tn What is the dose of the fentanyl patch that you are applying? Is it the equivalent dose of what you are currently on? If not, you may not get equivalent pain relieve from the fentanyl patch.
Avatar n tn it may take a while to adjust each time u drop ur dose//or patch dose..have u talked to ur dr bout some safe meds to help u with all of these wd symptoms..also most taper a bt slower than u have...from 150 to 25 mcg is quite a fast taper.. There r also 12.5 mgc patches available..u r where u r so it is hard to move back up in dose....each time u dropped ur dose how long did it take for u to adjust to the lower dose? did ur dr give u anything to hap with sleep and anxiety?
Avatar m tn Wow! You take 300 mcg of Fentanyl every 3 days? That's a seriously high dose. Like mary said, you will develop a tolerance to opiates, which means you would keep requiring a higher and higher dose to reach the same level of effectiveness. You posted in the addiction forum. Do you abuse your meds? If not, then I agree that this would be more suitable for the pain management forum. Are you getting your meds through a pain management doctor?
Avatar f tn If I go 18-24 hours without dosing or even a reduced dose I get sick, and I only take hydrocodone. Fentanyl is a short acting drug which is why they make it in patches so it can be time released, the good news is that it typically means withdraw will be shorter. Best of luck to you, I just signed up on here today myself looking for some advice to get the monkey off my back. I'm sure somebody else here can be more helpful.
Avatar f tn ve never had the Fentanyl lollipops but I was on (what I think) was a high dose on the patch. I came off that gradually (on my own) and it wasn't too bad. I do know Fentanyl can be hard to come off CT but I would think in your situation in wouldn't be hard to taper you down. Why are they all of a sudden in such a hurry to switch to something else? Please do your research on methadone.
Avatar m tn I have a lot of experience with fentanyl patches but i must say you are on an incredibly high dose. Usually even in terminal cancer patients 300mcg/hr is the ceiling dose. 400mcg/hr is the equivalent of 960mg of oral morphine!!! (a 50mcg patch is equivalent to 120mg of morphine). That is truly an astronomical dose!!! Tapering from fentanyl patches is difficult as they cant easily but reduced in small increments.
Avatar f tn s a good chance that you need to have your fentanyl dose upped. Ideally, breakthrough pain meds should be taken only for that - periodic times when the long lasting medications aren't quite enough. They should not be used as "additional dosing". I would suggest talking to your doctor about adjusting your fentanyl dose up, even slightly. You may still need or want to request a refill on the breakthrough meds so that you have some on hand in case you find you need them.
Avatar m tn Actually the symptoms you describe sounds as though you started on too high of a dose. Often we need to begin on a low dose (lower than we know will be effective) and gradually work our way up to a therapeutic level. It takes our system a certain amount of time to adjust to the opiates. Everyone is different. But the side effects that you described will go away or greatly reduce in time. How much time is strictly up to your system.
Avatar f tn medications that weathergirl mentioned looking into, will require a large dose to equal the amount of fentanyl you are getting through your current dose. Of course, there is cross tolerance but once you get that far up in strength via fentanyl, you are still more than likely going to require larger doses than normal of morphine, oxymorphone, oxycontin, etc. There is also an option to ADD another long acting medication in with the fentanyl.
Avatar f tn My pm and I were talking about reducing my fentanyl dose from 25mcg to 12mcg. Before we really got to discuss it my insurance company said I had to switch from nucynta 50mg to opana er 15mg. I was just wondering if I can kill two birds with one stone. Should I be able to reduce fentanyl dose from 25 mcg to 12 mcg since Opana Er 15 mg has entered the mix?
Avatar f tn You use it to convert your fentanyl dosage to an equivalent morphine dose, and then find the equivalent morphine dose to oxymorphone, Generally when converting between opiates, doctors will reduce the new medication strength by a certain percentage to account for incomplete cross tolerance, which is a boost in analgesia you get from rotating from one kind of opiate to another. You can find equal analgesic tables, and apps for calculating equivalent dosing online.
Avatar f tn Personally I think that's too big a jump in dose and too fast. What your doctor could do is lower the Fentanyl but give you something else, like oxycodone, so you don't have withdrawals. Once you're off the Fentanyl, it is much easier to taper off the oxycodone. Tapering should be done very slowly so you will have very little withdrawal symptoms.
Avatar f tn It might take you longer to get the full effect, everyones different. You are also on a low dose of Fentanyl and it might be that you need a higher dose. You have to be very careful about getting too much when your new to the Patch. You Doctor might have wanted to start you on a low dose to see how you would react. You didn't answer my question as to what kind of dose were you on before you started the Patch. What did you take? Give it time........
82861 tn?1333453911 I knocked down my 50 mcg fentanyl dose to 25 mcg a few weeks ago. I just started on 12.5 mcg every two days on Friday. So far, so good! I've been using the Mylan patches and slowly cutting off small slices of them with every change. Once I reach my goal, I'll leave it for a month to stabilize since my pain levels get worse temporarily. Hopefully, I'll stabilize at 12.5 every 3 days on or before Christmas and I can get down to the nitty gritty and end it in 2011.
535089 tn?1400673519 t compare to the dose of Fentanyl your on. I think the dosage I am prescribed would do well for you at least to begin with and go from there. 8 mg every three hours sounds excessive I know but as I said I am only taking them every 4 to 5 hours. I am going to keep the paper prescription of oxycontin and not fill it unless something changes and have the Doctor change it to the ER formula of Hydromorphone.
Avatar f tn The doctors know how to convert the right dose from one medication to another. It would be So dangerous to try and figure out the dose calculation on your own. They are not even close to the same type of Medication and if done incorrectly it could kill you. Be sure to be under a doctors care when going through any transition from one medication to a different one.
Avatar n tn 100mg ms contin er tweice a day given to replace 3-100mcg fentanyl patches and I am still in pain why?
Avatar m tn I stopped taking my Suboxone strips for 24hrs. Went into immediate surgery. They gave me Fentanyl, several hydromorphone doses, and a benzo. Got out of the hospital waited 12hrs took my Suboxone. Been taking it for a week. Still feeling surgery effects and I have these weird withdrawl like symptoms. One minute the hairs on my neck stand up, the next im sweating only minor, then I get nausea, then I feel shaky. Its been 8 days since surgery.
890735 tn?1261421725 Im going from 140 MG of percocet a day to 25 mc of Fentanyl every 72 hours... does this transition seem about right? I dont need anyone to tell me how addictive it is i know all about that, i just need to know if that transition is about right.